Skip to main content
Log in

Obstacles to Decomposition Theorems for Sixth-Root-of-Unity Matroids

  • Published:
Annals of Combinatorics Aims and scope Submit manuscript

Abstract

We construct an infinite family of highly connected sixth-root-of-unity matroids that are not near-regular. This family is an obstacle to any decomposition theorem for sixth-rootof- unity matroids in terms of near-regular matroids.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Geelen J., Oxley J., Vertigan D., Whittle G.: Weak maps and stabilizers of classes of matroids. Adv. Appl. Math. 21(2), 305–341 (1998)

    Article  MATH  MathSciNet  Google Scholar 

  2. Geelen J., Oxley J., Vertigan D., Whittle G.: Totally free expansions of matroids. J. Combin. Theory Ser. B 84(1), 130–179 (2002)

    Article  MATH  MathSciNet  Google Scholar 

  3. Hall R., Mayhew D., van Zwam S.H.M.: The excluded minors for near-regular matroids. European J. Combin. 32(6), 802–830 (2011)

    Article  MATH  MathSciNet  Google Scholar 

  4. Mayhew D., Whittle G., van Zwam S.H.M.: An obstacle to a decomposition theorem for near-regular matroids. SIAM J. Discrete Math. 25(1), 271–279 (2011)

    Article  MATH  MathSciNet  Google Scholar 

  5. Oxley J.: Matroid Theory. Second edition. Oxford University Press, New York (2011)

    Book  MATH  Google Scholar 

  6. Pendavingh R.A., van Zwam S.H.M.: Lifts of matroid representations over partial fields. J. Combin. Theory Ser. B 100(1), 36–67 (2010)

    Article  MATH  MathSciNet  Google Scholar 

  7. Seymour P.D.: Decomposition of regular matroids. J. Combin. Theory Ser. B 28(3), 305–359 (1980)

    Article  MATH  MathSciNet  Google Scholar 

  8. Slilaty, D.: Personal communication.

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Dillon Mayhew.

Additional information

Dedication: Jude’s mate to be reprogrammed, emerge sexy, jovial. (5, 6, 5)

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Chun, C., Mayhew, D. & Newman, M. Obstacles to Decomposition Theorems for Sixth-Root-of-Unity Matroids. Ann. Comb. 19, 79–93 (2015). https://doi.org/10.1007/s00026-015-0254-0

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00026-015-0254-0

Mathematics Subject Classification

Keywords

Navigation